Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 20, 2022, 11:42 PM CDT for Barry County, Stone County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2022, 11:42 PM CDT (04:42 UTC)
- Expired
- Apr 21, 2022, 12:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 11:46 PM CDT | HAIL 1 | Washburn, MO | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 625 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
237
WUUS53 KSGF 210442
SVRSGF
MOC009-209-210515-
/O.NEW.KSGF.SV.W.0045.220421T0442Z-220421T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1142 PM CDT Wed Apr 20 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Stone County in southwestern Missouri...
Southern Barry County in southwestern Missouri...
* Until 1215 AM CDT.
* At 1142 PM CDT, a severe thunderstorm was located over Seligman, or
10 miles south of Cassville, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Table Rock Lake... Roaring River State Park...
Shell Knob... Seligman...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9406 3665 9395 3659 9346 3650 9347
TIME...MOT...LOC 0442Z 292DEG 32KT 3653 9392
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ML2 follow-up statements
620
WWUS53 KSGF 210502
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1202 AM CDT Thu Apr 21 2022
MOC009-209-210515-
/O.CON.KSGF.SV.W.0045.000000T0000Z-220421T0515Z/
Stone MO-Barry MO-
1202 AM CDT Thu Apr 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN STONE AND SOUTHEASTERN BARRY COUNTIES...
At 1201 AM CDT, a severe thunderstorm was located over Beaver, or
near Eureka Springs, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Table Rock Lake... Roaring River State Park...
Seligman... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9399 3660 9388 3656 9346 3650 9347
TIME...MOT...LOC 0501Z 299DEG 22KT 3647 9382
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ML067
WWUS53 KSGF 210512
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1212 AM CDT Thu Apr 21 2022
MOC009-209-210521-
/O.EXP.KSGF.SV.W.0045.000000T0000Z-220421T0515Z/
Stone MO-Barry MO-
1212 AM CDT Thu Apr 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STONE AND
SOUTHEASTERN BARRY COUNTIES WILL EXPIRE AT 1215 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible.
LAT...LON 3650 9399 3660 9388 3656 9346 3650 9347
TIME...MOT...LOC 0511Z 292DEG 32KT 3644 9373
$$
MLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:09 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 20, 6:09 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
609 PM CDT Wed Apr 20 2022
Key Messages:
1. Wind Advisory today. Wind will weaken quickly tonight
2. Isolated severe storms still possible late this
afternoon/evening along boundary moving into eastern KS.
3. Much warmer conditions expected Thursday into the weekend.
4. Showers and storms this weekend. Heavy rainfall possible along
a slow moving cold front.
.SHORT TERM...(This evening through Thursday)
Issued at 151 PM CDT Wed Apr 20 2022
Gusty winds occurred today, but should gradually continue to
weaken this afternoon and especially this evening . Saw some
gusts earlier around 45 mph KSGF-KTBN-KVIH area. Will probably
keep the advisory for a bit longer, but may cancel early as
conditions warrant.
Showers/storms from earlier today have exited east but clouds
linger over the region.
Will monitor for strong/severe storm development over southeast
KS/far southwest MO as a narrow corridor of instability shifts
east into eastern KS over the next few hours w/low clouds expected
to clear. Moderate instability-Mlcape 1000-2000 j/kg is expected
to edge into far southeast KS/southwest MO 22z-02z. Convective
allowing short term model guidance has varied, but some do produce
some isolated convection if capping can weaken.
Instability/vertical shear/helicity support supercells, but risk
for severe weather is conditional based on storm development/coverage.
Front will weaken then shift southeast becoming a west-east
stationary over southern MO tonight into Thursday morning. Low
level 850mb convergence will continue overnight with continued
chances for convection and will have to watch overnight trends,
but in general will midlevel height rises during this time
coverage is expected to be minimal. Localized flooding could be a
concern if convection can maintain itself overnight, but it is
not expected to be widespread.
Low clouds/status will likely develop and linger into Thursday.
Thursday: Will see some continued degree of shower/tstm chances,
but overall an upper level ridge will be building over the central
CONUS as a strong shortwave moves into the CA coast late
Thursday. The frontal boundary over the area will begin to lift
back to the north as a warm front. Will have to watch for storm
development over KS late in the day and in the evening despite
height rises and potential capping issues. Eastward extent of that
convection may affect our western counties should it develop.
.LONG TERM...(Friday through Wednesday) Issued at 151 PM CDT Wed
Apr 20 2022
Friday: Looks very warm breezy with a capped warm sector as a
strong system moves out of the central Rockies into the Plains.
Could be the warmest day in the forecast with highs well up into
the 70s and into the lower 80s.
Weekend: As the strong storm moves northeast toward the
Dakotas a trailing cold front will move southeast into the
region. Upper troughing to our west with southwest flow aloft will
keep the sw-ne oriented boundary moving slowly through our area.
Gulf moisture will stream northward and will have to watch for
heavy rain potential with the slow moving front. Severe
chances/instability look minimal.
Monday-Wednesday: Back to cool weather as a Canadian ridge of high
pressure moves southeast into the Midwest. Could see some lows dip
down into the 30s for some of our area by the Tue-Wed time frame.
Temperatures moderate later in the week, but in general still at
or just below normal temperatures are expected (ECMWF ensemble
means).
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 607 PM CDT Wed Apr 20 2022
Isolated to scattered showers and thunderstorms may develop over
the next 1-3 hours as a shortwave and surface front move through
the area. Coverage is highly in question until/if we see some
initial development. Additional isolated to scattered showers and
storms will be possible late tonight into Thursday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 PM CDT this evening for MOZ055>058-066>071-
077>083-088>092-094.
KS...Wind Advisory until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...TitusHazardous weather outlook, Apr 20, 8:20 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 820 PM CDT Wed Apr 20 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 820 PM CDT Wed Apr 20 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk DISCUSSION... For far southeast Kansas and the southwest corner of Missouri: Isolated strong to potentially severe storms will be possible into the early overnight hours. Storms will likely be limited in coverage if they occur at all. If storms can develop, they could produce large hail to the size quarters and damaging winds to 60 mph. Additional thunderstorms may also develop overnight along a stalled front with large hail and frequent lightning again possible. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Gusty winds up to 40 mph will also be possible Friday and Saturday over southeast Kansas and western Missouri. A cold front will move into the area this weekend into early next week and will bring additional showers and storms to the area along with the increasing potential for heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Apr 20, 10:44 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
1044 PM CDT Wed Apr 20 2022
MOZ093-101-102-210415-
Barry MO-Newton MO-McDonald MO-
1044 PM CDT Wed Apr 20 2022
...A strong thunderstorm will impact portions of southeastern Newton,
northeastern McDonald and southwestern Barry Counties through 1115 PM
CDT...
At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Wheaton, or 12 miles northeast of Pineville,
moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Neosho... Roaring River State Park...
Big Sugar Creek State Park... Cassville...
Anderson... Goodman...
Seligman... Exeter...
Wheaton... Butterfield...
Washburn... Stella...
Wayne... Powell...
Rocky Comfort... Ridgley...
This includes Interstate 49 between mile markers 5 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 9451 3682 9437 3675 9371 3650 9381
3650 9406
TIME...MOT...LOC 0343Z 290DEG 26KT 3671 9421
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MLLocal storm report, Apr 20, 11:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CDT WED APR 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 3 SSW ROCKY COMFORT 36.71N 94.11W
04/20/2022 E0.88 INCH MCDONALD MO PUBLIC
TIME AND LOCATION ESTIMATED FROM RADAR.
&&
TITUSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:44 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 31 min |
| Apr 20, 10:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 52 min |
| Apr 21, 12:23 AM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Apr 21, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 28 min |
| Apr 21, 4:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Apr 21, 4:52 AM CDT | Dense Fog Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 18 more | 5 hr |
| Apr 21, 7:33 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton | 6 hr |
| Apr 21, 8:02 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 7 hr |
| Apr 21, 9:13 AM CDT | Areal Flood Warning | SGF | McDonald | 12 hr |
| Apr 21, 9:31 AM CDT | Areal Flood Warning | SGF | Barry | 12 hr |
| Apr 21, 10:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 12:31 PM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 21, 12:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 51 min |
| Apr 21, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| Apr 21, 2:05 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 40 min |
| Apr 21, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Apr 21, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 42 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 45 min |
| Apr 21, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 51 min |
| Apr 21, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 46 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Apr 21, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 39 min |
| Apr 21, 4:53 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 37 min |
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Apr 21, 5:26 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Apr 21, 5:36 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 24 min |
| Apr 21, 5:58 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster, Wright | 47 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Apr 21, 6:17 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Polk, Vernon | 6 hr |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.